Thank you for this great site. I learn so much from here. Here is my question, SSRI drugs can cause hairloss as a side effect. Is this hairloss permanent and will taking propecia and a SSRI drug like paxil be beneficial in reducing the possibility of hairloss as a side effect of the SSRI drug?
thank you for the help.
Many drugs (including Paxil) can cause hair loss, but the hair loss from medication usually diffuse (not in a pattern). For the diffuse hair loss that occurs in women, the hair should grow back within about a year after stopping the medication. For men, taking Propecia (finasteride) will probably not protect against the hair loss that is caused by these medications.
Some people who feel that are losing hair from their drug may ALSO have androgenic alopecia. This is why you need to go see a doctor for a complete physical examination and a good diagnosis to distinguish the impact of the drug on the non-patterned component of the hair loss.